Want to try and stop my birth control pills, any feed back?

I want to try to stop taking my birth control pills, I have been on them for around 10 years. I’m nervous if the withdrawal from the estrogen will make my headaches and my symptoms worse?! I want to see if it will help my anxiety, I have ocd and I think if stoppng the BC could lower my anxiety it would help me a tremendous amount in the brain fog and possibly headaches areas! I also have some other cough sexual/personal side effects too. When I was on the tri-phasic pill pack at the end of the month when I would go off the estrogen pills to sugar pills I got really bad headaches, BUT they didn’t make my symptoms of dizziness or brain fog worse. So they put me on mono-phasic where there is only two sugar pills to start your menses and then a low dose of estrogen so you don’t get the headaches. So my thoughts are if I was getting estrogen withdrawal headaches on tri-phasic I will probably get baddd headaches when I stop cause it would be essentially the same thing. I don’t know what to do because I want to just try it to see if my anxiety, personal problems and fatigue get any better, but I have to start my Gabapentin sometime soon. I was also thinking about starting Gabapentin first, waiting a couple months then going off birth control so maybe the gabapentin would help my headaches from the estrogen withdrawal headaches too!! But then I don’t want anything to go wrong while I’m on the Gabapentin because when I don’t feel well and for a while, I just end up wanting to get off everything that could be making me worse, so I have no idea what to do. Any thoughts or feedback or anyone with experiences with getting off birth control pills would be soooo appreciated!!! Thanks everyone for your time!!

HI!
I am also contemplating stopping bc. I was taking Ovcon35. They have since discontinued it. I seem to have a bad reaction to the generic and several others I have tried. Most likely it is form the inactive ingredients. WHo would have thought a little yellow dye could make my symptoms worse. I also have horrible headaches the week of my sugar pills, but am never any dizzier. So I am hopeful there won’t be a negative side effect. I am going to see my doc tomorrow morning to discuss this. I’ll let you know his thought : )
Sarah

Male MAVers have one less thing to worry about in this department :lol:

I had the same thinking as you. About a month and a half ago I stopped taking my birth control, Trivora. Apparently tricyclics BC is no good for MAV because it changes your hormones every week.

I must admit, I did get more symptomatic when I went off the pill, but only for the first week or so. I haven’t gotten my period yet, so I haven’t had any more monthly cycle- related MAV symptoms, that I know of. I still haven’t gotten off the MAV boat yet. I’m going to try medication in about a month.

Bucholz suggests going off BC in his book. Apparently for some women, it can make all the difference. He argues that any form of BC that is hormonal will contribute to your overall triggers. He suggests going off of it may lower your triggers some, much like the diet. I haven’t noticed a big difference being off it. My MAV has stayed the same.

I have heard and read elsewhere that some women benefit by switching to a steady dose progestin based pill. I don’t have much experience there.

As for me, I’m considering getting the copper IUD in the fall. It is hormone free and doesn’t change your natural cycle.

I wish you all the best! Let me know if you need any more advice :smiley:

I was on BCP for oh gosh 18 years. I got off of them a little over a year ago. Shortly after, I got BPPV and was dizzy.
My dizziness, like most women get worse during that time, or actually I should say Before. My GP put me back on my bcp 3 weeks ago. Well I stayed
on the 21 day pack for 19 days. Made me so much more dizzy, and I got headaches too! Its been the worst few weeks.
Not sure what the heck happened. Never had any problems with it in the past. I even broke out with acne within a week.
So strange. I react so much different to meds I once was okay with.

If you read online, it says that sometimes bcp helps migraines, sometimes it worsens it. Other times, no change at all.

If you have been on them for 10 yrs, I would continue on them, and add in the Gabapentin. Because if you stop, then add in the Gab.
that will be 2 big changes. You wont be able to figure out what one is giving you the problems (if you have problems from either one).

Once you go off bcp, its out of your system in about 3 days. I think the progesterone is 3 and the estrogen is 17hrs or vice versa, either way entirely out of your system in 3 days. BUT can take up to 3-4 months even longer for your body to get back to normal. For me, it was only a month. But usually its longer. So something to keep in mind. As they say, both starting bcp and stopping can give you side effects.

Its such a hard decision, I know. Im glad I started again, just so I know, that it messes me up. I feel worse then ever, but now I know, and I will not do that again!

Good luck!
Kayera.

Went to the doctor this morning. The decision is to stop the bcp at the end of this pack (6 more days). I believe I will end it slightly sooner since I have been having a negative effect after switching. I’ll let you know how it goes!
Sarah

Please let me know, that would be awesome!!! Thank you so much for writing back too!! Make sure and pay attention to if you get headaches or off balance or anything!! But I don’t want to make you think about getting off it anymore cause when I do that I get like nervous lol…Thank you so much!!

P.S. How long were you on birth control pills all together?

I have been on birth control for a really long time…at least 10 years, probably more than that. I plan to end them when this pack ends (Saturday). My doctor thinks that will cause the least amount of rebellion and confusing message to my body. I am always hyper aware of any increase in symptoms and will be sure to report them! The first week I only anticipate horrible migraines b/c that is my usual on the week of no hormone. After that will be up for grabs!
Sarah

I took Ovcon 35, too. The pill is actually what started my vertigo for me (got BPPV two months after starting the pill, then MAV started soon after).

I went off the pill to start fertility treatments, and soon felt a lot better. Even while on all the hormone drugs to get pregnant, and through the actual pregnancy, my MAV wasn’t nearly as bad as when I was on bcp. I’ve had some relapses, like a few weeks postpartum and also when I stopped nursing, but my MAV is highly related to my hormones. Once my hormones level out again, I usually feel a lot better.

I do have PCOS, and don’t get regular periods when not on the pill (maybe 2 a year), so you need to take that into consideration.

Hi sasad I was just wondering if you stopped your birth control or not? I was just curious what went on with that?

I have to say, the reason I stopped the birth control was because my regular one was discontinued and after switching to a new one I had an increase in symptoms. However, I also flew the same time and have felt off since (June 3rd). I finished out the pack and I never take the sugar pills. The first seven days were my normal headache hell. It has only been 4 additional days since then. I had a migraine the first three mornings but not today. I am still dizzy (more than my usual) but I can’t say that is because of the pills. I’m hoping to find some “normal dizzy” days soon! I would think if the BC was causing an increase in my symptoms that 11 days off would have given me some relief. I’ll try and update next week. Please don’t hesitate to send me a reminder message if I forget and I’ll give you an update!!
Sarah

So they put me on mono-phasic where there is only two sugar pills to start your menses and then a low dose of estrogen so you don’t get the headaches. So my thoughts are if I was getting estrogen withdrawal headaches on tri-phasic I will probably get baddd headaches when I stop cause it would be essentially the same thing. I don’t know what to do because I want to just try it to see if my anxiety, personal problems and fatigue get any better, but I have to start my Gabapentin sometime soon.

In all honesty, you have total control over what medication you try and when. If you want to try stopping birth control I would recommend waiting till the end of your pack and going from there. The worst that can happen is that you’re miserable and you start taking it again. Gabapentin will still be waiting for you no matter what you decide.

On a side note I did get a migraine yesterday afternoon, but caught it early. Unfortunately for me I woke p with a horrible one again today. For me that means 12 straight days of migraines. I’m going to contact my dizzy doc and see if I should continue to wait it out or go back on.

Sarah

Oh no I’m so sorry to hear that, wow!! Well either way feel better soon!!! That happened to me once while taking prednisone OMG I had the worse migraines ever every single day till I had to call the doctor to tell them I’m stopping the prednisone!! It was so weird too because it gave me completely different kind of headaches than my normal…I think I’m going to try the gabapentin first because I have such bad sensory symptoms. Feel better and keep me updated cause once I get on the gabapentin after a while I am going to try to get off the BC. Feel better!!